Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 11, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 23, 2018, 4:14 AM CDT for Castro County, Parmer County, Texas. It took effect at Mar 23, 2018, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2018, 4:14 AM CDT (09:14 UTC)
- In effect from
- Mar 23, 2018, 1:00 PM CDT
- Expired
- Mar 23, 2018, 5:50 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 101 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3600 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801 WWUS74 KLUB 230914 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 414 AM CDT Fri Mar 23 2018 ...Strong winds expected across the southwestern Texas Panhandle this afternoon... .Wind speeds will increase this afternoon across the South Plains. A small area of stronger speeds will be possible across the far northwestern South Plains and southwestern Texas Panhandle this afternoon. TXZ021-022-231800- /O.NEW.KLUB.WI.Y.0011.180323T1800Z-180324T0000Z/ Parmer-Castro- Including the cities of Friona, Bovina, Farwell, Dimmitt, and Hart 414 AM CDT Fri Mar 23 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * TIMING...1 pm through 7 pm. * WINDS...Southwesterly between 25 to 35 mph with gusts to 45 mph in the late afternoon. * IMPACTS...Strong crosswinds will make driving difficult for high profile vehicles. Localized areas of blowing dust may also develop reducing visibilities to around 2 miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
426 WWUS74 KLUB 232250 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 550 PM CDT Fri Mar 23 2018 TXZ021-022-240000- /O.CAN.KLUB.WI.Y.0011.000000T0000Z-180324T0000Z/ Parmer-Castro- Including the cities of Friona, Bovina, Farwell, Dimmitt, and Hart 550 PM CDT Fri Mar 23 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. High cloud cover kept wind speeds from increasing as much as previously expected. Despite the high clouds moving off to the east late this afternoon, wind speeds still failed to increase enough to reach wind advisory criteria. West winds of 20 to 25 mph will persist through sunset before diminishing to 5 to 15 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 4:06 AM CDT, 8 minutes earlier.
Area forecast discussion, Mar 23, 4:06 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 406 AM CDT Fri Mar 23 2018 .DISCUSSION... A shallow layer of gulf moisture is pushing north this morning which has pulled dewpoints across the southeastern half of the forecast area back into the upper 40s to lower 50s for portions of the Rolling Plains. Unfortunately this moisture will not stick around for long after sunrise as southwesterly flow aloft and daytime mixing will sharpen up the dryline and push it east through the morning. By this afternoon, the dryline will be somewhere across the Rolling Plains with dry air in place across the caprock. Temperatures remain tricky for this afternoon as the swath of high clouds to our west has plenty of holes for sunshine to come through. Models however do show this deck of high clouds gradually increasing into overcast conditions which may be just enough to hold highs under record values. As it stands right now, the forecast has new record highs for both Lubbock and Childress with 91 and 93 respectively. The current records are 87 at Lubbock and 92 in Childress so it could be much closer at Childress than Lubbock. Wind speeds are also tricky as cloud cover may limit daytime mixing somewhat and reduce the amount of momentum transfer that could take place, especially across the northwestern South Plains into the southwestern Texas Panhandle. Current forecast does show wind speeds high enough for a small Wind advisory for Parmer and Castro counties for this afternoon. The rest of the area will still be breezy but should remain under advisory criteria. Lastly for today, critical fire weather conditions could develop once again across the Caprock; see the FIRE WEATHER section for more details. A weak cold front will move across the area on Saturday which will bring high temperatures down 10-15 degrees compared to today and there could be a slight increase in moisture across the region. Unfortunately there won't be enough for any precipitation. A dry forecast continues through the first part of next week with temperatures gradually increasing back into the low to mid 80s for the South Plains and mid to upper 80s for the Rolling Plains by Monday. The dryline will be sloshing around the region thanks to southwesterly flow aloft and there could be some precipitation across the Rolling Plains Monday morning in the warm-air advection regime, then some thunderstorms Monday afternoon along and east of the dryline. Beyond Monday, the forecast continues to remain uncertain as the models have now shifted back to favoring a closed low aloft approaching the region by Tuesday night. A cold front is still shown to cross the region sometime Tuesday night into Wednesday morning which could spark showers and storms with lighter precipitation possible as the low moves across the region late Wednesday through Thursday morning. Pretty much kept the PoP forecast in line with what we had going with few other changes due to the continued uncertainty in the forecast. Jordan && .FIRE WEATHER... Critical fire weather conditions are expected across the Caprock this afternoon as minimum RH values fall into the 8-11 percent this afternoon. Wind speeds will be stronger across the northwestern South Plains where a wind advisory will be in effect. Will continue the Red Flag Warning as is but will hold off on a fire danger statement for the Rolling Plains where minimum RH values will be closer to 30 to 35 percent. After today, the potential remains for elevated fire weather conditions across the South Plains every day from Saturday through at least Tuesday. Wind speeds will not be as strong as today and there will be better low-level moisture recovery as the dryline moves west in the overnight hours. Drier air then will push east through the day roughly to the edge of the Caprock. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 9 PM CDT this evening for TXZ021>024-027>030-033>036-039>042. Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening for TXZ021-022. && 14/99
Hazardous weather outlook, Mar 22, 5:13 AM CDT, 23 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lubbock TX 513 AM CDT Thu Mar 22 2018 TXZ021>044-231015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 513 AM CDT Thu Mar 22 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dry conditions and record warmth will combine with gusty southwest to westerly winds to create critical fire weather across the Caprock Friday afternoon and evening. A Red Flag Warning is in effect along and west of a Quitaque to White River Lake to Lake Alan Henry line from 1 pm to 9 pm Friday. Also, sustained wind speeds may exceed 30 mph across the southwest Texas Panhandle and northwest South Plains Friday afternoon. Elevated fire weather may develop across the western South Plains Saturday afternoon, with additional fire weather concerns possible west of the dryline over much of the Caprock Sunday, Monday and Tuesday. Lastly, strong to severe thunderstorms will be possible along and east of the dryline which will likely be located across the eastern Rolling Plains Monday afternoon and evening.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.